MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. ROTATABLE GRASPING FORCEPS
Model Number FG-44NR-1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the handle of the forceps was discolored and there was a lot of dirt accumulated at the jaws and joint.The joint of the jaws was damaged and broken.Corrosion and holes were detected from the tip and joint of the jaws.The tooth of the jaw was damaged and missing.The device was cleaned using 3m multi enzyme detergent for endoscopes.A neutral, low-foaming, medical grade detergent was used for cleaning, disinfection and sterilization.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the foreign material could not be determined, likely factors causing the issue could have been the following: 1 - foreign materials or cleaning solution had left on the arm of the grasping jaws due to insufficient cleaning of the device.2 - residues on the arm of the grasping jaws corroded and decreased its strength.3 - a force was applied to the linkage mechanism while handling the device.As a result, the linkage mechanism part where decreased its strength was broken and fell off.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the instructions for use (ifu).- reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported the distal end of the rotatable grasping forceps was faulty.The issue was found when preparing for a therapeutic procedure to remove a foreign body.This was the second time the device was going to be used.The distal end broke outside of the patient's body and a similar device was used to complete the procedure.The procedure was not delayed over 15 minutes.There was no reported patient harm or impact due to this event.

Brand Name
ROTATABLE GRASPING FORCEPS
Common Device Name
ROTATABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19060136
Report Number9614641-2024-00866
Device Sequence Number17607252
Product Code EOQ
UDI-Device Identifier04953170032196
UDI-Public04953170032196
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-44NR-1
Device Lot Number99K(GTQML)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2020
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown